Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Dehydration, low potassium, bowel obstruction of small intestine. CAT scan done. Pain in feet, ankles. Advice?

I'm a 46 year old female elite athlete. Gastic Bypass (open) in May of 1998. Body lift procedure was 1 year post-op.
Tonight, my legs swollen after a week of going back & forth to the hospital for : dehydration, low potassium, and suspected bowel obstruction/telescoping of my small intestine, via CAT scan. The advanced barium scan came back fine. My last visit, I couldn't urinate for the doctor/nurse. So, I was cathed & they had their urine. It was 10 minutes after being cathed, that I was released from the ER.

Next day, my feet, ankles, knees, thighs & hips started to blow up. I have tingling, burning sensation that comes & goes. Using stocking compression, wraps, kinesiotape, lymphatic drainage technique, elevation and rest yesterday was futile. I had my husband pick up an AZO UTI test kit & tablets to numb my bladder.. it gradually was sneaking up on me through the day. Test 1 - positive. Test 2 - positive. I did test 3 30 minutes ago and it was also positive.

Could the swollen legs be from retaining h20, as the body is holding on to every drop? Ill return to the hospital for my follow up apt in the am. If I tested positive for a UTI, after I left the hospital, I should have been contacted, right? It seems that no one knows what is going on..My creatiine is normal, low on potassium & iron. I do have a history of b12 & Folic acid deficiency.

I'm 5'6, caucasian woman, 46, 154.5 lbs (before the swelling began), 175lbs (after 3 days), I have 12% body fat normally. It's difficult to bend, stoop, etc. My skin is cracking open from the swelling. Thank God for superglue. The stretching skin, tingling, burning, etc only happens when I take off the stockings for circulation...
Asked On : Thu, 10 Oct 2013
Answers:  1 Views:  60
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
General Surgeon 's  Response
Namasthe
Welcome to Healthcare-Magic
Greetings of the day

Your increase in weight gain is definitely due to fluid retention. I would like to find out the cause of fluid retention. Kindly discuss with your physician and get the following tests done

1. Color Doppler of Venous system of both lower limb and Venacava.
2. To Consider Possibility of SIADH( Syndrome of Inappropriate secretion of ADH hormone).
3. ECG and echocardiography.
4 > Ultrasound Abdomen

i would strongly consider the possibility of SIADH in your case and rule it out by doing, serum electrolyte and osmolarity and Urine Sodium and Osmolarity Test.
Do Get back to me if you have further query.
Take Care
Regards
Answered: Thu, 10 Oct 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor